Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2004, 4:30 PM CDT for Anderson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2004, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 7, 2004, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:52 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 7, 2:52 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 252 PM CDT WED APR 7 2004 .DISCUSSION... SATELLITE SHOWS UPPER LOW ROTATING NEAR ARDMORE OKLAHOMA AND STILL MOVING EAST ABOUT 20 MPH. MID AFTERNOON CONVECTION CONFINED TO AREAS NORTH OF I-20...BUT THIS SHOULD EXPAND SOUTHWARD ALONG A SURFACE TROUGH LATE THIS AFTERNOON WHERE HEATING AND CONVERGENCE ARE AT WORK. THERE IS POTENTIAL FOR SEVERE TSRA (MAINLY HAILERS) EAST OF A SHERMAN...CORSICANA... FRANKLIN LINE THROUGH EARLY EVENING...THEN THE ACTIVITY SHOULD MOVE INTO EAST TEXAS. SOME CONVECTION WILL LINGER NORTH OF I-20 CLOSE TO THE UPPER LEVEL CIRCULATION AND COLD CORE. THURSDAY SHOULD BE NICE AS THIS SYSTEM MOVES FURTHER AWAY. A SHORTWAVES IS DUE IN ON FRIDAY WITH ANOTHER SHOT AT TSRA/SHRA FRIDAY AND FRIDAY NIGHT. A STRONG COLD FRONT WILL PUSH THROUGH THE CWA LATE FRIDAY NIGHT/EARLY SATURDAY MORNING...BRINGING QUITE COOLER CANADIAN AIR TO THE REGION. ISENTROPIC OVER-RUNNING IS EXPECTED OVER THE ELEVATED FRONTAL BOUNDARY JUST SOUTH OF OUR CWA SATURDAY NIGHT. SOME OF THIS IS EXPECTED TO SPREAD OUR CWA SUNDAY MORNING... MAINLY OVER THE SOUTHERN HALF WHERE IS WILL BE A COLD RAIN. PRESSURE GRADIENT BEHIND TO FRONT SATURDAY AND SUNDAY...AND HAVE NORTH WINDS IN THE 15-25 MPH RANGE THROUGH SUNDAY. SCATTERED LIGHT RAIN POSSIBLE EARLY MONDAY MORNING...THEN DRY AND MILD TUESDAY AND WEDNESDAY. 75 && .PRELIM POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 78 56 80 / 20 0 10 30 WACO, TX 55 80 56 82 / 0 0 10 20 PARIS, TX 52 77 54 77 / 60 0 10 30 DENTON, TX 54 78 55 79 / 30 0 10 30 MCKINNEY, TX 53 78 55 79 / 30 0 10 30 DALLAS, TX 55 78 56 80 / 20 0 10 30 TERRELL, TX 54 78 56 80 / 20 0 10 30 CORSICANA, TX 56 80 56 81 / 0 0 10 20 TEMPLE, TX 57 81 56 82 / 0 0 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Apr 7, 4:11 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 411 PM CDT WED APR 7 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 411 PM CDT WED APR 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN PARTS OF NORTH TEXAS...ALL OF NORTH TEXAS EXCEPT FOR THAT AREA THAT IS BOTH SOUTH OF I-20 AND WEST OF I-35. CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. A FEW OF THE THUNDERSTORMS EAST OF INTERSTATE 35 WILL MAY BE SEVERE THIS EVENING...PRODUCING HAIL TO 1 INCH IN DIAMETER AND DAMAGING DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT. A FEW STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 9 PM EAST OF THE I-35 CORRIDOR.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:14 PM CDT | Tornado Warning | FWD | Wise | 46 min |
| Apr 6, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 55 min |
| Apr 6, 7:38 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 67 min |
| Apr 6, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 64 min |
| Apr 6, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Apr 7, 4:24 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 36 min |
| Apr 7, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.